Hypoglycemia on AIs

Last Modified: January 29, 2010

Question:

Dear OncoLink "Ask The Experts,"

I completed taxotere, carboplatin, and Herceptin chemotherapy in October. I started just Herceptin in October and Arimidex in November. I am an insulin-dependent diabetic; I wear an insulin pump. I have been experiencing severe hypoglycemic episodes requiring emergency room treatment since I started the Arimidex. I have spoken with my oncologist and my endocrinologist, and neither one has any helpful information, except, of course, to reduce my basal rates on my pump, which I had already done. Have you or your team had more experience with diabetics and chemo? Can you help me with any further guidance regarding my Arimidex?

Answer:

Kevin R. Fox, MD, , responds:

Unfortunately, I have never encountered this problem. I would recommend empirically stopping the Arimidex and see if the episodes decrease, then consider an alternative form of hormonal treatment.

Blogs

Winter Blahs or Seasonal Affective Disorder?
by Christina Bach, MSW, LCSW, OSW-C
February 10, 2014

The Affordable Care Act: The Basics Cancer Patients Need to Know
by Christina Bach, MSW, LCSW, OSW-C
October 10, 2013

A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
R
S
T
U
V
X
Y
Z
#
 
A
B
C
E
F
G
H
K
L
M
N
O
P
R
S
T
U
V
 
 
Want up to date Cancer Treatment News? Subscribe to our eNewsletter. Subscribe Now